MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during coiling of the ica (internal carotid artery) procedure, the coil (subject device) detached prematurely within the microcatheter.The coil (subject device) and the microcatheter were successfully removed and replaced.The procedure was successfully completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Per the event description the main coil detached during delivery inside the microcatheter without the use of an power supply device.It is likely that the coil detached due to a physical break at the detachment zone.However as the device has not been returned to date, this cannot be confirmed.There were no anomalies noted to the device prior to use and it was prepared per the dfu.While there are a number of potential causes for the reported issues, because a review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported event of main coil prematurely detached/separated during use.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
G4 pma/510(k) - corrected.D4 gtin - corrected.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H6 method code - updated.H6 result code - updated.H6 conclusion code - updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject device was returned outside of the transport hoop.The coil delivery wire was found to be kinked/bent and the coil proximal contact was seen to be kinked/bent.The main coil was noted to be prematurely detached/separated.Functional inspection was not required as reported event was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Per the event description the main coil detached during delivery inside the microcatheter without the use of a detacher device.The delivery wire was returned, and it was confirmed that the coil was detached at the detachment zone.It is likely that the coil detached due to a physical break at the detachment zone.There were no anomalies noted to the device prior to use, and it was prepared per the dfu.An assignable cause of procedural factors will be assigned to the as reported /as analyzed 'main coil prematurely detached/separated during use'.The issue appears to be associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed coil proximal contact kinked/bent, coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET XL 360 STANDARD 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19462522
Report Number3008881809-2024-00250
Device Sequence Number7926364
Product Code HCG
UDI-Device Identifier04546540711274
UDI-Public(01)04546540711274(17)260822(10)24468647
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Catalogue NumberM0036101040
Device Lot Number24468647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/09/2024
12/23/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/26/2024
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER); SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown